MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number STQ4-SPR-B0
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The no therapy/loss of therapy questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device at an off-label location and no attempts to reprogram the waa have been ruled out as potential causes.Additionally, the patient did not engage in activities with excessive twisting or bending and did not experience a fall.However, the questionnaire shows the clinician did not create subcutaneous receiver pocket, tie knots, coil receiver, and knot around the coil.It was confirmed that the only method utilized for securing the lead into the tissue was suturing.A curonix representative conducted a review of sterilization and packaging records for the respective product lot; curonix has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of loss of therapy is migration.However, the cause of the migration is due to inadequate fixation as the clinician did not create subcutaneous receiver pocket, tie knots, coil receiver, and knot around the coil (user error-clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in loss of therapy/no therapy issues.Loss of therapy/no therapy issue rates remain acceptably low; thus, a capa is not required at this time.Loss of therapy/no therapy issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported a loss of therapy and migration was confirmed via x-ray.On (b)(6) , 2023, it was reported that the migration resulted in the skin being pierced from the inside out which caused new pain and signs of erosion.The patient reported that the pain area was red and very painful but the skin was not punctured.An explant procedure was performed on (b)(6) 2023.No additional issues have been reported.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key17961358
Report Number3010676138-2023-00216
Device Sequence Number4958639
Product Code GZF
UDI-Device Identifier00818225020495
UDI-Public(01)00818225020495(17)240701
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2024
Device Model NumberSTQ4-SPR-B0
Device Lot NumberSWO220726
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Initial Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown